Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Jaw pain, ear pain, headache after tooth filling. Taken antibiotics. What is going on?

Recently i broke a bottom back tooth . Got it filled thar day even though I wasnt in pain. Two weeks later i went back to dentist as i has terrible pain in my jaw beside my ear and shooting pain out my ear.not to mention the headaches . Was given antibiotics and diclac. Everything was goi.ng great as the dentist had taken xrays and said the tootb and nerve lokked normal.then 3 days after i finished the antibiotic the pain camw back while i was in bed and was horrific. No pain in the toith only in jaw and ear. What is going on?
Asked On : Fri, 25 Jan 2013
Answers:  3 Views:  1657
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Dentist 's  Response
Hi and welcome to HCM,
As you have got your tooth filled there are no chances of pain and infection since the tooth is filled only after complete excavation of the decayed material to prevent deeper progress of the caries.
Since your tooth got broken , i can suspect some periodontal damage to the underlying tissue or infection that is radiating pain to the adjacent ear and jaw bone.
pain in the jaw and ear is clear indication of infection , i suggest you get an OPG radiograph done for your jaws , which will show bigger picture of all the teeth, bone support , jaws , adjacent vital structures and the underlying lesion if any , accordingly treatment can be carried out.
i hope this will helps you, take care.
Answered: Tue, 29 Jan 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Dentist Dr. Bibhu Dutt Nanda's  Response
Hello and welcome to HCM forum,
i would be glad to answer your query,
First of all ,i would like to inform you that whenever a tooth is fractured, we as dentist take an x-ray to confirm exposure of tooth nerves.
Then a temporary filling is placed over the tooth to check if there is infection or pain associated with it.
I do not know whether your dentist followed the same steps or not . But if pain is associated with the tooth following a filling, it is a clear indication for infection.
I will advise you to see a specialist(endodontist) as the tooth might require root canal treatment.
Antibiotics alone will not resolve the infection,
i hope this answer was useful,
i wish you good health.
Answered: Sat, 26 Jan 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Dentist Dr. Deepthi Reddy's  Response
Hi,
Thank you for the query.
According to the history the possibility for pain in the jaw can be because of the fractured teeth . It could be infection in the teeth which could be a endo perio lesion which had lead to pain . Fractured teeth can present with pain sometimes lately after 1or 2 weeks ,especially if the fracture is because of the trauma ,which leads to radiating pain in the jaw and ear and it varies in the posture like in the sleeping position , where it becomes severe. I suggest you to see your dentist , may be a rootcanal treatment can give you relief from pain followed by a course of antibiotic and analgesics.
Hope this information helps you.
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor